Jump to content
CrazyBoards.org

going from 300mg clozaril to 400...side effect worry


Recommended Posts

so, as the title says, i'm titrating up from 300 to 400 mg of clozaril and i'm starting to worry about side effects.

the last time i was on it i had orthostatic hyptension and couldn't take a crap for a week at a time and had the hypersalivation problem...that's what i recall.

this time my main issue has been the hypersalivation for the first two months and being extremely fatigued for at least the first two months...maybe more like the first three. i've been fortunate both times to not endure weight gain. 

i'm concerned and don't know if i'm reasonably so. what if 400 (i'm actually only at 325 right now) is the magic number for me having weight gain? what if the hypersalivation or fatigue happen again and this time they don't resolve after a couple/few months? what if the orthostatic hypotension or the inability to crap followed by having something straight out of an alien film come out of my ass? 

i realise it may sound ludicrous for me to be so concerned in light of my voices starting to return, but i'm seriously weighing how livable the voices are versus the potential side effects. plus, if i do get horrid side effects that persist...clozaril is doing a lot for me in terms of reducing suicidality and i have a baby girl now and...fuuuck! i'm so torn. the voices are returning because my serum level is below 200 and that's ...well, my psychiatrist wants it around 250 so that's how he determined the increase. it seems like a lot, but he said the maximum is, i think, 900...which he also said most adjustment is in the first year, so he doesn't expect me to have to move up repeatedly and thinks that 400 will be where i am long term. but, still!

so, my question: has anyone moved up on clozaril and found the side effects to be much worse, the same as they'd been on the lower dosage, or even greatly reduced?

cheers in advance. xx

-melli

Link to comment
Share on other sites

When I was starting on clozaril, as I moved up the weight gain thing was a huge problem for me ... and that was as I was titrating up as I first started it.  The effects got worse as I moved up and never went away when I stopped taking it.  So I'm figuring YMMV in terms of weight gain ... I think it could start at any point, if at all.

The fatigue didn't seem to totally go away.  I wasn't on it for years, maybe 3(?) months (had to stop taking it because WBC went to just about 0.0).  But the fatigue never ended for me ... perhaps had I been on it longer it might have lessened. 

6 hours ago, mellifluous said:

i realise it may sound ludicrous for me to be so concerned in light of my voices starting to return, but i'm seriously weighing how livable the voices are versus the potential side effects. plus, if i do get horrid side effects that persist..

I don't think it sounds ludicrous to be concerned.  I would be concerned too.  If your pdoc says ok to this ... could you stay on the 300 mg dose of clozaril, and possibly try an add-on med in a small dose to cover you and help get rid of/lessen the voices?

ETA:  an add-on so you don't worry about side effects from the increase of clozaril.

Edited by melissaw72
  • Like 1
Link to comment
Share on other sites

cheers for your input, melissa  xx

 

i think i'm going to titrate up by only 12.5 at a time. he said i could split the 25s in half and do that if it seems side effects are returning/increasing.

 

at this point i don't want to add another antipsychotic and the reason i'm trying to stick with the clozaril is that 1. i've done the multiple antipsychotics numerous times and they always cause more side effects for me that then require meds to combat the side effects; 2. clozaril has, until quite recently, done a bang up job of reducing my urges to "self mutilate", which i've learned is a form of suicidality. no other medication has actually reduced the urges except maybe haldol depot because i was on it for almost the whole two years (i started on prolixin depot but it crapped out on me) and it started making a dent in my self surgery thoughts; 3. i really just want to take fewer pills if at all possible. i've been on over twice as many as i am now (now i'm only on clozaril, ativan, zoloft and abilify for ocd, and trazodone PRN for sleep) and i honestly don't think my symptoms were better controlled. 

i just realised typing out my meds that abilify is also an antipsychotic. but it's taken because zoloft helps with the intrusive images/thoughts i have from ocd, but i can't take a very high dosage of zoloft because i'm prone to having a psychotic break and ssri's can exacerbate that. we tried higher zoloft and it made me increasingly suicidal, so now i'm down to the lowest dosage and taking abilify to augment it. it's working, so i'm sticking with it.

Link to comment
Share on other sites

I completely agree and understand why you wouldn't want an add-on med.  That makes a lot of sense what you wrote, and as to why.

 

16 hours ago, mellifluous said:

i just realised typing out my meds that abilify is also an antipsychotic. but it's taken because zoloft helps with the intrusive images/thoughts i have from ocd,

^^ Thank you for saying this ... that the abilify with a low dose zoloft helps with intrusive thought/images you have with OCD.  I'm having that problem now with the intrusive thoughts/images and nothing seems to be helping.  I really don't want another med though, like you were saying about you. 

I know the abilify-zoloft combination may not work for everyone, but it is good to know something might work for me if I tried it.

I think it is a great idea to titrate up slower.  I could have sworn I wrote this here but I guess not ... I also think the slower you titrate up, the less the side effects will be (I *think*), or if not, you will catch the side effect/s right as they come and know when to stop increasing ... and go back to the level you were at before the side effect/s started (with pdoc permission). 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...